Thank you for replies,it's all a minefield!

I've just been reading all your posts,we all seem to be pretty much in the same boat but with very conflicting views by our doctors.The varying dosage people are on for instance. I'm decreasing by 1mg per week now and am on 36mg but I'm reading of people on 8mg for gca after only a few months. This doesnt make sense unless I'm missing something? I was on 60 mg for 2 months then a decrease by 5mg per month. I've pretty much controlled the decrease by myself,the neurologist just agrees with me. Anyway,I've only had this since dec, all you people that have been coping with this for years sound so strong minded and willed,you give me new courage,so thank you.

3 Replies

  • FranTodd

    You are so lucky with that Neurologist, not rushing you down off steroids, it is best to go slowly.

    Think of both PMR and GCA like a forest fire, flood it with water and it controls it, reduce the water too quickly and if flares up again.

    Pred is standing between you and that forest fire, protecting your eyesight. Currently as their is no known cause or cure pred is it, warts and all.

    It would be a good idea to keep a record of you CRP as well.

  • Hi Sambucca (my fave shot!), thanks for reply,great analogy. My CRP and ESR are never raised so give no indications. Every week when I drop by 1mg I get THAT headache and jaw pain, but by doing it by 1 and not 5 its been bearable so far and eventually gone away. Today on 36mg so a long way to go yet.

  • Fran, that re-action is classic withdrawal symptoms, which no medic ever talks about at all. If THAT headache and jaw pain persist, you are not ready to take the drop, go back up to where you were, stay there for a few days then try again. Listen to what your body is telling you.

You may also like...